# SDR CA010703039

- Difficulty date: June 13, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Cessna 305A
- Aircraft time: 13,962 hours
- Engine: Cont O47011B
- System (JASC): 2434 · DC Generator-Alternator
- Part: Retainer Cup
- Part number: 6682
- Condition: Failed
- Location: Alternator
- Part time: 73 hours
- Component: Alternator, Skytronics, 7565T1
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR REMOVED FROM A/C AFTER PILOT REPORTED NO INDICATION OF CHARGE AFTER HIS LAST LANDING. SMALL PIECES OF METAL AND RUBBER FELL OFF THE ACCESSORIES CASE UPON REMOVAL OF ALTERNATOR. LOOKING CLOSELY TO THE ALTERNATOR SPLINE GEAR AND DRIVE SHAFT, EVIDENCE OF DAMAGES WERE FOUND. THE RETAINING CUP AND TH RUBBER BUSHINGS WERE COMPLETLY SHREDDED. THE SPLINE GEAR LUGS WERE ALSO BROKEN.THE RETAININGCUP AND RUBBER BUSHINGS ARE MOUNTED BETWEEN THE SPLINE GEAR DRIVING SHAFT AND THE ROTOR SHAFT OF THE ALTERNATOR. THIS INSTALLATION IS DESIGNED TO SHEAR OFF AND PREVENT DAMAGES TO THE ENGINE IN THE CA S WHERE AN ALTERNAOTR SHAFT WOULD SEIZE UP. IN THIS CASE, THE ALTERNATOR SHAFT COULD BE TURNED FREEY
